What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 28, 1:42 PM EST, 3 hours 48 minutes earlier. Its key messages:
- A heat advisory remains in effect into the evening.
- Scattered-numerous showers and strong thunderstorms into early evening hours.
- Still very warm tomorrow, but less humid.
- Chance of showers and thunderstorms, late Tuesday through Thursday, particularly near the southern Michigan border.
- Dry weather highlighted by cooler temperatures and much lower humidity arrives for the late week period into next weekend.
Area forecast discussion, Jul 28, 1:42 PM EST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
242 PM EDT Mon Jul 28 2025
.KEY MESSAGES...
- A heat advisory remains in effect into the evening.
- Scattered-numerous showers and strong thunderstorms into early
evening hours.
- Still very warm tomorrow, but less humid.
- Chance of showers and thunderstorms, late Tuesday through
Thursday, particularly near the southern Michigan border.
- Dry weather highlighted by cooler temperatures and much lower
humidity arrives for the late week period into next weekend.
&&
.DISCUSSION...
Warm and dry mid levels in place over southeast Michigan, as 12z DTX
sounding came in with 700 MB temp of 10 C and 22 C dew pt
depression. At surface, humid airmass as dew pts reside in the mid
70s. A cold front will be sinking south through the Central Great
Lakes this evening/tonight however, dropping surface dew pts into
the 60s for tomorrow. Thus, no plans on extending heat the advisory,
despite maxes likely reaching around 90 degrees tomorrow.
Convective chances currently hinge on two features. One, the last
vestiges of the MCS which died over the western Ohio Valley early
this morning. The pooling of low level moisture/850 MB Theta-e ridge
has generated moderate instability which has already touched off
numerous showers and thunderstorms over southern Michigan. Two, the
main cold front over Central portions of the State is the other
focus, and with winds shifting northeast over Lake Huron early this
evening, some low level convergence enhancement possible, but overall
low level wind fields look weak.
No issue with the isolated severe mention for downburst wind into
the early evening hours with hefty Dcape values aoa 1000 J/kg and
MLcapes 1500-2500 J/kg. Fortunately, right entrance upper level jet
forcing over the northern Great Lakes has waned/headed into Eastern
Canada. Storms will be heavy rain producers with the high dew
pts/cape.
Strong upper level ridge (598+ dam at 600 MB) over the Central/Lower
Mississippi River Valley will be weakening and tracking off to the
southwest over Texas. This will allow for height falls and eastern
Canadian Trough to become our dominate influence to end the work
week. Much cooler and drier air by Friday and continuing into the
Weekend. Before we get there, still moisture/baroclinic zone around
the southern Michigan border could serve as a focus for
shower/thunderstorm activity late Tuesday-Thursday, with at least 2-
3 opportunities in that time frame from multiple upper level
disturbances. A weakening MCS coming out of the western Great Lakes
brings the chance late tomorrow/tomorrow evening, but 12z Euro, NAM,
and RRFS pretty much dissipate it completely. Instability is limited
over southeast Michigan with the low level easterly flow, with more
significant cape along and south of the Michigan border. Some
ehnanced mid level fgen Wednesday and especially Thursday argues for
higher pops if the Euro is right. NBM pops increased slightly for
Thursday, but probably not high enough.
&&
.MARINE...
Low pressure north of the Great Lakes region will continue to track
eastward. This will drag a cold front across the area this
afternoon with chances for rain and thunderstorms increasing into
the evening, especially over the southern portions. This front will
also bring a shift in the winds to the northwest going into the
evening. More widespread chances for showers and thunderstorms
arrive Tuesday as an upper level disturbance glances overhead. By
mid-week, a more pronounced cold front drops in from Ontario which
ensures a northerly component to the flow for the rest of the week.
No major marine concerns expected although wave heights will
increase with the shift to onshore flow. High pressure then slides
in from Canada late week into the weekend to support a period of dry
weather.
&&
.PREV DISCUSSION...
Issued at 200 PM EDT Mon Jul 28 2025
AVIATION...
VFR skies to start the TAF period will quickly fill in with
scattered showers and thunderstorms as activity across central
portions of the state currently works eastward. Have TEMPO -TSRA
groups for all terminals given the blossoming coverage across the
area early this afternoon. Outside of thunderstorm potential VFR
potential will carry through the evening into tonight. The degree of
low level moisture and and some clearing expected tonight could bring
potential for patchy fog development prior during the early morning
hours tonight.
For DTW/D21 Convection... Scattered thunderstorms have developed
across central portions of Michigan this early this afternoon and
will move eastward through the afternoon with additional development
possible along advancing lake breeze boundaries.
THRESHOLD PROBABILITIES...
* Medium to high for thunderstorms this afternoon.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Heat Advisory until 10 PM EDT this evening for MIZ047>049-053>055-
060>063-068>070-075-076-082-083.
Lake Huron...None.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&
DISCUSSION...SF
MARINE.......MV/SS
AVIATION.....AA
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Jul 28, 2:05 PM EST, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
305 PM EDT Mon Jul 28 2025
MIZ047>049-053>055-060>063-068>070-075-076-082-083-290800-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
305 PM EDT Mon Jul 28 2025
This hazardous weather outlook is for southeast Michigan.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms this afternoon tapering off
early this evening. Storms will be most prevalent south of M-59.
Isolated storms are expected to be severe producing damaging winds
to around 60 mph and large hail to around one inch in diameter. Storm
motion will be northwest to southeast at 25 MPH or less. These
storms will also produce torrential rainfall which could lead to
localized flooding.
Heat advisory remains in effect into early evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There is a low chance of thunderstorms late Tuesday through Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today.
LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-290800-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
305 PM EDT Mon Jul 28 2025
This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms this afternoon tapering off
early this evening. Storms will be most prevalent over Lake St.
Clair and Lake Erie. Isolated storms are expected to be severe
producing damaging winds to around 50 knots and large hail to around
one inch in diameter. Storm motion will be northwest to southeast at
20 knots or less.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There is a low chance of thunderstorms late Tuesday through Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today.
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
SF
In the hours before
Special weather statement, Jul 28, 1:22 PM EST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
222 PM EDT Mon Jul 28 2025
MIZ068-281915-
Livingston MI-
222 PM EDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT LIVINGSTON COUNTY THROUGH 315 PM
EDT...
At 221 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fowlerville, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Fowlerville around 225 PM EDT.
Howell around 245 PM EDT.
Other locations impacted by this storm include Parkers Corners,
Lakeland, Plainfield, Island Lake State Recreation Area, Chilson,
Unadilla, Pinckney State Recreation Area, Conway Township, Hell, and
Tyrone Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4278 8369 4243 8366 4242 8414 4277 8416
TIME...MOT...LOC 1821Z 283DEG 17KT 4262 8417
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AASpecial weather statement, Jul 28, 1:51 PM EST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
251 PM EDT Mon Jul 28 2025
MIZ076-281915-
Wayne MI-
251 PM EDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WAYNE COUNTY
THROUGH 315 PM EDT...
At 251 PM EDT, Doppler radar was tracking a strong thunderstorm over
Romulus. This thunderstorm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Taylor, Romulus, Belleville, Westland, Inkster, and Wayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4216 8346 4223 8349 4231 8335 4219 8329
TIME...MOT...LOC 1851Z 255DEG 2KT 4222 8341
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KGKSpecial weather statement, Jul 28, 1:58 PM EST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
258 PM EDT Mon Jul 28 2025
MIZ075-281945-
Washtenaw MI-
258 PM EDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WASHTENAW COUNTY
THROUGH 345 PM EDT...
At 258 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saline, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saline, Milan, Manchester, Willis, Bridgewater, Pittsfield Township,
Whittaker, and Pleasant Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4216 8354 4209 8354 4208 8397 4207 8413
4232 8413
TIME...MOT...LOC 1858Z 273DEG 19KT 4215 8375
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KGKSpecial weather statement, Jul 28, 2:47 PM EST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
347 PM EDT Mon Jul 28 2025
MIZ076-082-083-282030-
Lenawee MI-Monroe MI-Wayne MI-
347 PM EDT Mon Jul 28 2025
...STRONG THUNDERSTORMS WILL IMPACT MONROE...WAYNE AND LENAWEE
COUNTIES THROUGH 430 PM EDT...
At 346 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Detroit Zoo to Flat Rock to near Adrian.
Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Livonia, Southfield, Taylor, Novi, Romulus, Adrian, Monroe, Flat
Rock, Tecumseh, Milan, Grosse Pointe, Dundee, Blissfield, Carleton,
Hudson, Morenci, Downtown Detroit, Canton, Temperance, and Detroit.
People attending Monroe County Fair should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4207 8436 4209 8354 4244 8355 4245 8283
4236 8288 4232 8306 4229 8309 4224 8313
4212 8312 4201 8316 4184 8339 4173 8343
4171 8436
TIME...MOT...LOC 1946Z 271DEG 16KT 4242 8317 4211 8326 4193 8395
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KGKLocal storm report, Jul 28, 3:13 PM EST, 2 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
413 PM EDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Rain Romulus 42.22N 83.37W
07/28/2025 M3.31 inch Wayne MI Public
40 minute rainfall total.
0315 PM Hail 2 SE Romulus 42.20N 83.34W
07/28/2025 M0.50 inch Wayne MI Official NWS Obs
Weather observer at Detroit Metro Airport reported half
inch hail.
0345 PM Rain Rochester Hills 42.66N 83.15W
07/28/2025 M1.50 inch Oakland MI Trained Spotter
1.5 hour rainfall total.
0400 PM Flash Flood Romulus 42.22N 83.37W
07/28/2025 Wayne MI Broadcast Media
Mulitple reports of flooding covering roadways and
vehicles stranded.
&&
Event Number DTX2500717
Event Number DTX2500718
Event Number DTX2500719
Event Number DTX2500720
SSLocal storm report, Jul 28, 3:45 PM EST, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
445 PM EDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM Tstm Wnd Dmg Romulus 42.22N 83.37W
07/28/2025 Wayne MI County Official
Numerous downed power lines in the Romulus area.
0400 PM Rain 2 SE Romulus 42.20N 83.34W
07/28/2025 M2.40 inch Wayne MI Official NWS Obs
2 hour rainfall total at Detroit Metro Airport.
0420 PM Flash Flood 1 SE Romulus 42.21N 83.35W
07/28/2025 Wayne MI Public
Multiple roads closed due to flooding throughout
Detroit Metro Airport.
0430 PM Flash Flood Fraser 42.54N 82.95W
07/28/2025 Macomb MI Public
Numerous roadways completely flooded.
0430 PM Flash Flood Sterling Heights 42.58N 83.03W
07/28/2025 Macomb MI Trained Spotter
Numerous roadways completely flooded.
&&
Event Number DTX2500721
Event Number DTX2500722
Event Number DTX2500723
Event Number DTX2500724
Event Number DTX2500725
SS